Alert archive / Kansas / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Topeka, KS
NWS Topeka, KS issued this winter storm watch at Jan 18, 2011, 11:09 AM CST for 9 counties in Kansas. It took effect at Jan 19, 2011, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 11:09 AM CST (17:09 UTC)
- In effect from
- Jan 19, 2011, 9:00 AM CST
- Expired
- Jan 18, 2011, 9:52 PM CST
- In force
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Douglas County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS, Shawnee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 56 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WWUS43 KTOP 181709 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1109 AM CST TUE JAN 18 2011 ...SIGNIFICANT SNOW ACCUMULATION EXPECTED WEDNESDAY THROUGH WEDNESDAY NIGHT... .A POTENT...FAST MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY SNOWFALL ACCUMULATION TO THE AREA...WITH 5 TO 7 INCHES OF SNOW EXPECTED ACROSS PARTS OF NORTHEAST KANSAS WEDNESDAY AND WEDNESDAY NIGHT. SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AT THE HEIGHT OF THE EVENT LATE WEDNESDAY. KSZ009>012-023-024-026-039-040-190600- /O.NEW.KTOP.WS.A.0002.110119T1800Z-110120T1200Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE 1109 AM CST TUE JAN 18 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * TIMING...SNOW WILL BEGIN BY LATE WEDNESDAY MORNING OR EARLY WEDNESDAY AFTERNOON...WITH PEAK SNOWFALL RATES OCCURRING BETWEEN 3 PM AND 10 PM ON WEDNESDAY. SNOWFALL WILL END FROM NORTH TO SOUTH BY SUNRISE ON THURSDAY. * TOTAL SNOW AND ICE ACCUMULATIONS...5 TO 7 INCHES OF SNOW IS EXPECTED IN THE WATCH AREA. SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR LATE WEDNESDAY. * WINDS...NORTHEAST WINDS AT 10 TO 20 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER IN AND CLOSE TO THE WATCH AREA. && $$
2 follow-up statements
407 WWUS43 KTOP 182141 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 341 PM CST TUE JAN 18 2011 ...SIGNIFICANT SNOW ACCUMULATION EXPECTED WEDNESDAY THROUGH WEDNESDAY NIGHT... .A POTENT...FAST MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY SNOWFALL ACCUMULATION TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE HEAVIEST ACCUMULATIONS WILL BE FOCUSED ACROSS NORTHEASTERN KANSAS...BUT THE ENTIRE AREA CAN EXPECT ACCUMULATING SNOWFALL. SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AT THE HEIGHT OF THE EVENT LATE WEDNESDAY. KSZ008-020>022-034>038-054>056-058-059-190615- /O.NEW.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/ REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA...OTTAWA 341 PM CST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY. * TIMING...SNOW WILL BEGIN LATE WEDNESDAY MORNING IN CENTRAL KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. A PERIOD OF LIGHT FREEZING DRIZZLE IS ALSO POSSIBLE BEFORE SNOW BEGINS. SNOW WILL COME TO AN END ON THURSDAY MORNING. * TOTAL SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED...WITH VERY LIGHT ICE ACCUMULATIONS POSSIBLE IN AREAS WHERE FREEZING DRIZZLE DEVELOPS. * WINDS...NORTHEAST WINDS AT 10 TO 20 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KSZ009>012-023-024-026-039-040-190615- /O.EXT.KTOP.WS.A.0002.110119T1500Z-110120T1200Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE 341 PM CST TUE JAN 18 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING...SNOW WILL BEGIN LATE WEDNESDAY MORNING IN CENTRAL KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. PEAK SNOWFALL RATES WILL OCCUR BETWEEN 3 PM AND 10 PM ON WEDNESDAY. SNOW WILL COME TO AN END ON THURSDAY MORNING. * TOTAL SNOW AND ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOW IS POSSIBLE IN THE WATCH AREA. SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR LATE WEDNESDAY. * WINDS...NORTHEAST WINDS AT 10 TO 20 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER IN AND CLOSE TO THE WATCH AREA. && $$
128 WWUS43 KTOP 190352 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 952 PM CST TUE JAN 18 2011 ...SIGNIFICANT SNOW ACCUMULATION EXPECTED WEDNESDAY THROUGH WEDNESDAY NIGHT... .A POTENT...FAST MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY SNOWFALL ACCUMULATION TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE HEAVIEST ACCUMULATIONS WILL BE FOCUSED ACROSS NORTHEASTERN KANSAS...BUT THE ENTIRE AREA CAN EXPECT ACCUMULATING SNOWFALL. SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AT THE HEIGHT OF THE EVENT LATE WEDNESDAY. KSZ022-038-055-056-191200- /O.UPG.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/ /O.NEW.KTOP.WS.W.0001.110119T1500Z-110120T1200Z/ RILEY-WABAUNSEE-OSAGE-FRANKLIN- INCLUDING THE CITIES OF...MANHATTAN...OTTAWA 952 PM CST TUE JAN 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN WEDNESDAY MORNING IN CENTRAL KANSAS...OVERSPREADING THE ENTIRE AREA BY WEDNESDAY AFTERNOON. A PERIOD OF LIGHT FREEZING DRIZZLE IS ALSO POSSIBLE BEFORE SNOW BEGINS IN CENTRAL KANSAS. SNOW WILL COME TO AN END ON THURSDAY MORNING. * TOTAL SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 8 INCHES IS EXPECTED...WITH VERY LIGHT ICE ACCUMULATIONS POSSIBLE IN AREAS WHERE FREEZING DRIZZLE DEVELOPS. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ010>012-023-024-026-039-040-191200- /O.UPG.KTOP.WS.A.0002.110119T1500Z-110120T1200Z/ /O.NEW.KTOP.WS.W.0001.110119T1500Z-110120T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE 952 PM CST TUE JAN 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN WEDNESDAY MORNING IN NORTH CENTRAL KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. PEAK SNOWFALL RATES WILL OCCUR BETWEEN 3 PM AND 10 PM ON WEDNESDAY. SNOW WILL COME TO AN END ON THURSDAY MORNING. * TOTAL SNOW AND ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOW IS POSSIBLE IN THE WARNING AREA. SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR LATE WEDNESDAY. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ009-191200- /O.UPG.KTOP.WS.A.0002.110119T1500Z-110120T1200Z/ /O.EXA.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/ WASHINGTON- 952 PM CST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN WEDNESDAY MORNING IN NORTH CENTRAL KANSAS AND CONTINUE INTO THE EVENING. SNOW WILL COME TO AN END BY THURSDAY MORNING. * TOTAL SNOW AND ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS POSSIBLE IN THE ADVISORY AREA. SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR WEDNESDAY AFTERNOON. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EARLY EVENING COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KSZ008-020-021-034>037-054-058-059-191200- /O.CON.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/ REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON-COFFEY- ANDERSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY...EMPORIA 952 PM CST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST THURSDAY. * TIMING...SNOW WILL BEGIN LATE WEDNESDAY MORNING IN CENTRAL KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. A PERIOD OF LIGHT FREEZING DRIZZLE IS ALSO POSSIBLE BEFORE SNOW BEGINS. SNOW WILL COME TO AN END ON THURSDAY MORNING. * TOTAL SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED...WITH VERY LIGHT ICE ACCUMULATIONS POSSIBLE IN AREAS WHERE FREEZING DRIZZLE DEVELOPS. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO REDUCED VISIBILITIES AND MINOR DRIFTING. * IMPACTS...PERIODS OF MODERATE SNOW WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 5:06 AM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Jan 18, 5:06 AM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 506 AM CST TUE JAN 18 2011 .UPDATE... UPDATED THE AVIATION DISCUSSION. && .DISCUSSION... SEE PREV DISCUSSION. && .AVIATION... THINK STRATUS WILL STICK AROUND MUCH OF THE DAY BASED ON SATELLITE SHOWING OVERCAST SKIES UPSTREAM ALL THE WAY TO SD. HOWEVER BOUNDARY LAYER MIXING SHOULD ALLOW CIGS TO LIFT ABOVE 3 KFT BY LATE MORNING AND SOME OBS ARE ALREADY SHOWING THIS. THINK THAT THE PATCHY MIST/SNOW IS DONE FOR THE MOST PART AS AN UPPER LEVEL WAY EXITS EAST AND SUBSIDENCE INCREASES. CONFIDENCE IN WHETHER THE STRATUS WILL RETURN THIS EVENING IS LOW GIVEN MODEL PERFORMANCE OVER THE PAST COUPLE DAYS. WITH THE NAM SHOWING LOW LEVEL RH DECREASING OVERNIGHT...WILL MAINTAIN A VFR FORECAST. WOLTERS && .PREV DISCUSSION.../355 AM CST TUE JAN 18 2011/ LATEST WATER VAPOR IMAGERY SHOWING INITIAL WEAK SHORTWAVE TROUGH NOW MOVING SOUTHEAST ACROSS THE CWA WITH ASSOCIATED PATCHY DRIZZLE AND SNOW FLURRIES. EXPECT THIS ACTIVITY TO SLOWLY DIMINISH THROUGH SUNRISE. LARGE AREA OF STRATUS EXTENDS NORTHWARD INTO NE AND SD WITH PERSISTENT CAA BEHIND THE FRONT WHICH CAME THRU EARLIER TONIGHT. THIS WILL WEAKEN THRU THE DAY...BUT WILL STILL ALLOW FOR MOSTLY CLOUDS SKIES MUCH OF THE DAY. HAVE THEREFORE TWEAKED HIGHS DOWN A DEGREE OR SO TO ACCOUNT FOR THIS. TEMPERATURES TONIGHT COULD BE A CHALLENGE WITH THE POTENTIAL FOR A BREAK IN THE CLOUDS THIS EVENING AND LIGHTER WINDS WHICH WOULD ALLOW FOR TEMPS TO FALL QUICKLY BEFORE CLOUDS THICKEN BACK UP AGAIN AFTER MIDNIGHT. WILL GO WITH LOWS 5 TO 10 ABOVE NORTH OF I 70 AND LOWER TEENS TO THE SOUTH. FOCUS ON THE FORECAST WILL THEN TURN TO THE NEXT SHORTWAVE TROUGH NOW APPROACHING THE SOUTHERN BRITISH COLUMBIA COAST. AS THE UPPER TROUGH DIGS INTO THE CENTRAL ROCKIES BY EARLY WEDNESDAY MORNING...THE BACKING LLVL FLOW ACROSS WESTERN CWA WILL RAPIDLY INCREASE ISENTROPIC LIFT WEST TO EAST MAINLY ACROSS THE NORTHERN HALF OF THE CWA THRU THE DAY. THE STRONGEST AND MOST PERSISTENT MID LEVEL QG FORCING WILL TAKE PLACE FROM THE MID TO LATE AFTERNOON HOURS THROUGH MIDNIGHT ACROSS THE NORTHERN COUNTIES WITH THE BETTER FRONTOGENETICAL FORCING ACROSS THE SOUTHERN COUNTIES OVERNIGHT INTO EARLY THURSDAY AS THE MAIN SHORTWAVE ENERGY PASSES TO THE SOUTH. THE MOST PROLONGED PERIOD OF DEEPER LIFT FOR THE EVENT STILL APPEARS WILL OCCUR OVER THE FAR NORTHEAST CORNER OF THE CWA. WILL NOT DEVIATE TOO MUCH FROM PREVIOUS FORECAST SNOWFALL AMOUNTS. STARTED SNOWFALL RATIOS NEAR 12:1 THEN INCREASED TO AROUND 15:1 AFTER 00Z THURSDAY. TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES STILL LOOK ON TRACK NORTH OF A CONCORDIA...TOPEKA TO OTTAWA LINE WITH AMOUNTS TAPERING OFF TO 2 TO 4 INCHES TO THE SOUTH OF THIS LINE. THE NAM CONTINUES TO BE THE FURTHEST NORTH WITH HIGHER AMOUNTS. WITH TOTAL AMOUNTS EXPECTED TO BE LESS THAN 6 INCHES...WILL NOT GO WITH ANY WINTER STORM WATCH AT THIS TIME. ADVISORIES HOWEVER WILL LIKELY BE NEEDED FOR AT LEAST PORTIONS OF THE CWA LATER ON HOWEVER. AFTER HIGHS THURSDAY IN THE TEENS AND 20S AND LOWS FRIDAY MORNING IN THE 5 ABOVE TO 5 BELOW RANGE...SHOULD SEE A MODERATION OF TEMPS INTO THE 20S AND 30S INTO THE FIRST PORTION OF THE WEEKEND AS FLOW ALOFT BACKS AGAIN IN RESPONSE TO ANOTHER SHORTWAVE TROUGH DIGGING INTO THE ROCKIES. THIS SYSTEM WILL THEN MOVE THROUGH AREA SUNDAY AND SUNDAY NIGHT BRINGING ANOTHER CHANCE FOR LIGHT SNOW WITH HIGHS IN THE UPPER 20S AND LOWER 30S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 18, 4:37 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 437 AM CST TUE JAN 18 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-191045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 437 AM CST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ACCUMULATING SNOWFALL IS LIKELY ACROSS THE ENTIRE AREA WEDNESDAY INTO WEDNESDAY NIGHT. ALTHOUGH THE SNOW MAY LINGER THRU THE MORNING HOURS ALONG AND SOUTH OF THE TURNPIKE ON THURSDAY...IT SHOULD COME TO AN END BY MIDDAY. TOTAL SNOWFALL AMOUNTS IN THE 4 TO 6 INCH RANGE ARE POSSIBLE NORTH OF A CONCORDIA...TOPEKA TO OTTAWA LINE. LIGHTER AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE ELSEWHERE. SOME UNCERTAINTY REMAINS IN THE EXACT STRENGTH AND TRACK OF THIS STORM SYSTEM...SO PLEASE MONITOR FUTURE FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:41 PM CST | Winter Weather Advisory | TOP | Anderson, Clay, Cloud, Coffey, Dickinson, Franklin and 9 more | 36 hr |
Nearby
Winter Storm Watches in Kansas, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.